MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24672
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a vessel below the knee.A 3.0 x 150, 135cm mustang balloon catheter was advanced for dilation.However, during inflation at 20 atmospheres, the balloon ruptured.The device was removed and the procedure was completed with a different device.No patient complications were reported and the patient status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a vessel below the knee.A 3.0 x 150, 135cm mustang balloon catheter was advanced for dilation.However, during inflation at 20 atmospheres, the balloon ruptured.The device was removed and the procedure was completed with a different device.No patient complications were reported and the patient status was stable.It was further reported that the 80% stenosed target lesion was located in a non-calcified and straight vessel.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by mfr.: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A microscopic examination identified a balloon longitudinal tear beginning approximately 58mm distal of the proximal markerband and extending approximately 18mm distally across the balloon material.An examination of the balloon material and distal markerband identified no issues.A visual and microscopic examination of the markerbands identified no issues.A visual and tactile examination identified no kinks or damage to the shaft.A visual and tactile examination identified no damage to the tip.No issues were identified during the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9622486
Report Number2134265-2020-00249
Device Sequence Number19323929
Product Code LIT
UDI-Device Identifier08714729794516
UDI-Public08714729794516
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2022
Device Model Number24672
Device Catalogue Number24672
Device Lot Number0024178485
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2020
Initial Date Received by Manufacturer 01/04/2020
Supplement Date Received by Manufacturer02/28/2020
Initial Report FDA Received Date01/23/2020
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1